MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number 80618
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The device shaft was analyzed for any damage.The device shaft showed one fracture located 25.5cm from the hub.The shaft was not completely separated the inner liner was still connected.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 03sep2021.It was reported that the device was bent.The target lesion was located in the iliac area.A direxion catheter-infusion was selected for use.During the preparation, the catheter surface was hydrated prior to removal from carrier hoop.However, it was noted that the device got bent.The procedure was completed with another of same device.No patient complications were reported.However, device analysis revealed that the device was fractured 25.5cm from the hub.It was further reported that the fracture was noted upon fully removing the device from the patient's body.

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12528450
Report Number2134265-2021-12079
Device Sequence Number17169385
Product Code KRA
UDI-Device Identifier08714729839316
UDI-Public08714729839316
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2023
Device Model Number80618
Device Catalogue Number80618
Device Lot Number0026904025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR